North Dakota, 2005Tornadoes and Flash Flood in North Dakota, June 23, 2005
June 23, 2005 · NWS FGF · 48 events in 12 counties and zones
20 hail, 17 thunderstorm wind, 8 tornado, 2 funnel cloud, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 48
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 23, 1:25 PM CST, 0 minutes earlier.
Area forecast discussion, Jun 23, 1:25 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
225 PM CDT THU JUN 23 2005
.SHORT TERM (TONITE THRU SUN)...COLD FRONT IN EAST CENTRAL ND FROM
KDVL TO KJMS SET TO MOVE SWIFTLY ACROSS ERN ND THIS AFTERNOON. VERY
WARM TEMPS ALOFT ARE INHIBITING CONVECTION FOR NOW...BUT AS THE
FRONT APPROACHES THE VALLEY AND A SHORTWAVE ACROSS ERN MT CATCHES
UP...STORMS WILL FIRE. AS THE CAP BREAKS...CAPES OF 3-4K J/KG
ALONG WITH LIS OF -6 TO -10C SHOULD PROMOTE RAPID SEVERE STORM
DEVELOPMENT. THE MAIN THREATS CONTINUE TO BE DAMAGING WINDS AND
LARGE HAIL. WITH FREEZING LEVELS ABOVE 15KFT...HAIL WILL BE TOUGH TO
GENERATE...BUT IF IT FALLS...IT WILL BE VERY LARGE. A TORNADO OR TWO
CANNOT BE RULED OUT WITH AN INITIAL SUPERCELL STRUCTURE.
THE FRONT SHOULD BE THROUGH WEST CENTRAL MN BY 10 PM WITH THE SEVERE
THREAT GONE WITH IT. HIGH PRESSURE NOSES IN FROM ALBERTA WITH H85
TEMPS PLUMMETING TO +10C (AFTER +28C ON THURSDAY). THIS WILL SPELL
MUCH COOLER TEMPS WITH HIGHS IN THE MID TO UPPER 70S AND LOWS IN THE
50S. WINDS WILL BE A BIT STIFF FROM THE NORTHWEST ON FRIDAY...BUT SHOULD
DIMINISH BY LATE IN THE DAY AS THE HIGH SETTLES IN.
THE HIGH BEGINS TO SHIFT EAST ON SAT WITH WINDS SWITCHING AROUND TO
THE SOUTHEAST. WARMER AIR AND HIGHER HUMIDITIES GET DRAWN NORTH IN
ADVANCE OF THE NEXT LOW PRESSURE SYSTEM GETTING ORGANIZED IN THE
ROCKIES. STORMS SHOULD FIRE IN THE WESTERN DAKOTAS AND MOVE EAST SAT
NITE. YET ANOTHER LOW PRESSURE SYSTEM ORGANIZES IN VIRTUALLY THE
SAME LOCATION ON SUNDAY...SETTING THE STAGE FOR STORMS TO TAKE A
SIMILAR PATH ACROSS OUR NECK OF THE WOODS.
.LONG TERM (MON THRU THURS)...AGAIN...NOT MUCH CHANGE TO THE
FORECAST THROUGH THE EXTENDED. GFS AND DGEX ARE STILL IN OVERALL
AGREEMENT WITH MOVEMENT OF A SHORTWAVE ACROSS THE NORTHERN PLAINS
SUNDAY EVENING INTO MONDAY. GFS MOVES SHORTWAVE MORE WEST OF THE
REGION AND KEEPS PRECIPITATION LONGER THAN DGEX. BOTH MODELS HAVE
BEEN FAIRLY CONSISTENT BETWEEN RUNS WITH THIS FEATURE AND THEREFORE
POPS WERE INCREASED FROM SUNDAY FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON. 500 MB RIDGE OVER CENTRAL PLAINS FLATTENS WITH THE UPPER
LOW OVER CENTRAL MANITOBA KEEPING THE POTENTIAL FOR THUNDERSTORMS
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...TORNADO WATCH #513 UNTIL 10 PM NORTH OF I-94.
MN...TORNADO WATCH #513 UNTIL 10 PM NORTH OF HWY 10.
RIVER FLOOD WARNING AT OSLO.
&&
JCA/JDSHazardous weather outlook, Jun 23, 5:42 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
642 AM CDT THU JUN 23 2005
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-241138-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
642 AM CDT THU JUN 23 2005
...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND
NORTHWEST MINNESOTA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT.
STRONG TO EXTREME INSTABILITY POOLING AHEAD OF EASTWARD ADVANCING
COLD FRONT WILL INCREASE THE POTENTIAL FOR SEVERE THUNDERSTORM
DEVELOPMENT ACROSS THE REGION THIS AFTERNOON AND EVENING. A STRONG
MID-LEVEL CAP IN PLACE OVER THE REGION MIGHT INHIBIT CONVECTIVE
DEVELOPMENT ESPECIALLY ACROSS THE SOUTH IF IT IS SLOW TO ERODE.
THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...LARGE HAIL
AND POSSIBLY A COUPLED ISOLATED TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
BERG
Event by event
20 hail, 17 thunderstorm wind, 8 tornado, 2 funnel cloud, 1 flash flood. Local standard time, as filed.
Hail, Benson
- When
- June 23, 1:25 PM CST
- Where
- Benson County, Oberon
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.917, -99.200
Hail, Benson
- When
- June 23, 1:25 PM CST
- Where
- Benson County, 4 mi N of Oberon
- Measured
- 0.88 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 47.967, -99.200
The hail was accompanied by about 1.05 inches of rain in 15 minutes.
Thunderstorm Wind, Ramsey
- When
- June 23, 1:30 PM CST
- Where
- Ramsey County, Devils Lake
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.100, -98.850
A 2 to 3 foot diameter tree fell on a house. Trees and branches were blown down all over town.
Thunderstorm Wind, Ramsey
- When
- June 23, 1:44 PM CST
- Where
- Ramsey County, 6 mi S of Devils Lake
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.017, -98.850
A ND DOT RWIS site measured a 58 mph wind gust.
Thunderstorm Wind, Benson
- When
- June 23, 1:44 PM CST
- Where
- Benson County, 2 mi NNW of St Michael
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.983, -98.683
A ND DOT RWIS site measured a 58 mph wind gust.
Thunderstorm Wind, Ramsey
- When
- June 23, 1:45 PM CST
- Where
- Ramsey County, Devils Lake Arpt
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.117, -98.900
An 85 mph wind gust was measured by the AWOS at the Devils Lake airport. A single engine airplane tethered down on the tarmac was broken loose and flipped on top of another airplane parked next to it. Both airplanes sustained considerable damage.
Thunderstorm Wind, Ramsey
- When
- June 23, 1:45 PM CST
- Where
- Ramsey County, Devils Lake
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.100, -98.850
Trees were uprooted in Devils Lake by the strong wind, with some falling on power lines. Scattered power outages were reported. A semi-trailer, not attached to a cab, was flipped over. Several city signs were twisted or broken off. The strong wind broke off a large tree branch next to a gas station, which fell on the store and punctured a hole through its roof. This also cut some of the station's electricity.
Tornado, Benson
- When
- June 23, 1:58 PM CST to 2:05 PM CST
- Where
- Benson County, 7 mi W of Warwick
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.850, -98.833
Intermittent touchdowns occurred in open fields along the Benson-Eddy county line.
Tornado, Eddy
- When
- June 23, 1:58 PM CST to 2:05 PM CST
- Where
- Eddy County, 13 mi W of Hamar
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.850, -98.833
Intermittent touchdowns occurred in open fields along the Benson-Eddy county line.
Hail, Benson
- When
- June 23, 2:02 PM CST
- Where
- Benson County, 3 mi S of Tokio
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.867, -98.800
Hail, Towner
- When
- June 23, 2:15 PM CST
- Where
- Towner County, 6 mi E of Egeland
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.633, -98.967
Hail, Benson
- When
- June 23, 2:15 PM CST
- Where
- Benson County, Warwick
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 47.850, -98.683
Hail, Cavalier
- When
- June 23, 2:15 PM CST
- Where
- Cavalier County, 1 mi W of Calio
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.633, -98.933
Hail, Ramsey
- When
- June 23, 2:20 PM CST
- Where
- Ramsey County, 4 mi E of Doyon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.050, -98.450
Tornado, Cavalier
- When
- June 23, 2:40 PM CST to 2:43 PM CST
- Where
- Cavalier County, 7 mi E of Vang
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 48.900, -97.967
The tornado tracked from 7 miles east of Vang to the Pembina county line 1 mile west of Walhalla. No significant damage was reported along this portion of the tornado track. This tornado continued into Pembina county.
Tornado, Pembina
- When
- June 23, 2:43 PM CST to 2:48 PM CST
- Where
- Pembina County, 1 mi W of Walhalla
- Rating
- F1
- Path length
- 3 mi
- Path width
- 100 yd
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 48.917, -97.917
The tornado originated in Cavalier county 7 miles east of Vang. Numerous trees were damaged and several houses had shingles torn off in Walhalla. The peak winds were estimated to be about 90 mph.
Hail, Nelson
- When
- June 23, 2:44 PM CST
- Where
- Nelson County, 4 mi W of Pekin
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.783, -98.400
Tornado, Cavalier
- When
- June 23, 2:45 PM CST to 2:46 PM CST
- Where
- Cavalier County, 3 mi SE of Loma
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.600, -98.467
The tornado briefly touched down in a field.
Hail, Nelson
- When
- June 23, 2:48 PM CST
- Where
- Nelson County, Pekin
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.783, -98.317
Dime to quarter-sized hail was reported.
Thunderstorm Wind, Walsh
- When
- June 23, 2:55 PM CST
- Where
- Walsh County, 3 mi W of Pisek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.317, -97.767
Thunderstorm Wind, Pembina
- When
- June 23, 3:00 PM CST
- Where
- Pembina County, Hamilton
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.800, -97.450
Large trees and power lines were blown down.
Thunderstorm Wind, Walsh
- When
- June 23, 3:00 PM CST
- Where
- Walsh County, Pisek
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 48.317, -97.700
Six trees were snapped off or uprooted. Many large branches were broken off trees. Power lines were down all over town. Shingles were torn off the fire hall and metal siding was torn off a church.
Thunderstorm Wind, Grand Forks
- When
- June 23, 3:00 PM CST
- Where
- Grand Forks County, 3 mi NNE of Inkster
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.183, -97.633
An NDAWN sensor measured a 58 mph wind gust.
Thunderstorm Wind, Walsh
- When
- June 23, 3:00 PM CST
- Where
- Walsh County, 7 mi W of Forest River
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.217, -97.617
An NDAWN sensor measured a 58 mph wind gust.
Funnel Cloud, Pembina
- When
- June 23, 3:01 PM CST
- Where
- Pembina County, Hamilton
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.768, -97.552 (the zone’s center; the record gives no point)
Hail, Cavalier
- When
- June 23, 3:05 PM CST
- Where
- Cavalier County, 9 mi E of Osnabrock
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.667, -97.950
Hail, Nelson
- When
- June 23, 3:08 PM CST
- Where
- Nelson County, 6 mi S of Mc Ville
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.683, -98.167
Hail, Griggs
- When
- June 23, 3:08 PM CST
- Where
- Griggs County, 9 mi NNE of Jessie
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.650, -98.167
Thunderstorm Wind, Walsh
- When
- June 23, 3:10 PM CST
- Where
- Walsh County, Park River
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.400, -97.733
Trees and power lines were blown down.
Tornado, Walsh
- When
- June 23, 3:14 PM CST to 3:20 PM CST
- Where
- Walsh County, 7 mi NNW of Grafton
- Rating
- F1
- Path length
- 2 mi
- Path width
- 100 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.517, -97.467
Trees in shelterbelts were snapped off at ground level. Peak wind speeds were estimated at 80 mph. The tornado continued into Pembina county.
Thunderstorm Wind, Walsh
- When
- June 23, 3:15 PM CST
- Where
- Walsh County, Nash
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.467, -97.517
Large branches were torn off several trees. Metal siding was also torn off a grain elevator.
Hail, Ramsey
- When
- June 23, 3:15 PM CST
- Where
- Ramsey County, 4 mi E of Doyon
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.050, -98.450
Funnel Cloud, Griggs
- When
- June 23, 3:15 PM CST
- Where
- Griggs County, 5 mi W of Cooperstown
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.457, -98.237 (the zone’s center; the record gives no point)
Hail, Griggs
- When
- June 23, 3:18 PM CST
- Where
- Griggs County, 4 mi ENE of Jessie
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.550, -98.150
Tornado, Pembina
- When
- June 23, 3:18 PM CST to 3:25 PM CST
- Where
- Pembina County, 3 mi E of Mountain
- Rating
- F0
- Path length
- 2 mi
- Path width
- 50 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 48.683, -97.783
Intermittent touchdowns occurred along the damage path. The only damage reported was to trees in shelterbelts.
Tornado, Pembina
- When
- June 23, 3:20 PM CST to 3:22 PM CST
- Where
- Pembina County, 5 mi SSW of St Thomas
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.550, -97.500
The tornado originated 7 miles north-northwest of Grafton in Walsh county. Trees in shelterbelts were snapped off at ground level. Peak winds were estimated at 80 mph.
Hail, Steele
- When
- June 23, 3:35 PM CST
- Where
- Steele County, 1 mi SW of Finley
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.500, -97.867
Thunderstorm Wind, Pembina
- When
- June 23, 3:45 PM CST
- Where
- Pembina County, Joliette
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 48.817, -97.217
Hail, Steele
- When
- June 23, 3:53 PM CST
- Where
- Steele County, 6 mi E of Finley
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.517, -97.717
Hail, Grand Forks
- When
- June 23, 4:10 PM CST
- Where
- Grand Forks County, Thompson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.783, -97.100
Thunderstorm Wind, Grand Forks
- When
- June 23, 4:10 PM CST
- Where
- Grand Forks County, 5 mi WSW of Thompson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.750, -97.200
Several large trees were uprooted.
Thunderstorm Wind, Grand Forks
- When
- June 23, 4:15 PM CST
- Where
- Grand Forks County, 2 mi ENE of Thompson
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 47.800, -97.067
A semi was blown off Interstate 29 and into the median, one mile north of the Thompson exit. The driver was not injured.
Flash Flood, Pembina
- When
- June 23, 4:15 PM CST to 9:00 PM CST
- Where
- Pembina County, Cavalier
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 48.800, -97.617
Street and basement flooding were reported along the southern edge of Cavalier.
Thunderstorm Wind, Grand Forks
- When
- June 23, 4:15 PM CST
- Where
- Grand Forks County, Thompson
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 47.783, -97.100
A tree was blown down in Thompson.
Hail, Steele
- When
- June 23, 4:20 PM CST
- Where
- Steele County, 11 mi E of Sherbrooke
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.467, -97.483
Thunderstorm Wind, Grand Forks
- When
- June 23, 4:20 PM CST
- Where
- Grand Forks County, 2 mi S of Grand Forks
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 47.883, -97.050
Several large trees were snapped off about 2 feet above ground level.
Hail, Traill
- When
- June 23, 4:21 PM CST
- Where
- Traill County, 4 mi WNW of Roseville
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.450, -97.467
Hail, Traill
- When
- June 23, 5:00 PM CST
- Where
- Traill County, 9 mi E of Hillsboro
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.400, -96.867
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, June 23 to 30, 20052 deaths · 3 events
- Tornadoes and Flash Flooding in Minnesota, June 23 to 24, 2005F2 · 52 events
- Lightning Strike in Florida, June 23, 20051 injured · 1 event
- Lightning Strike in Colorado, June 23, 20051 injured · 1 event
- Hail and Damaging Winds in Montana, June 23, 20051 in hail · 7 events
- Hail and Damaging Winds in Minnesota, June 23, 200555 kt wind · 7 events
- Heat in Missouri, June 23 to 30, 20056 events
- Hail in Nebraska, June 23 to 24, 20051.75 in hail · 3 events
- Marine Thunderstorm Winds in Lake Michigan, June 23, 20052 events
- Tornado and Flash Flood in Utah, June 23, 2005F0 · 2 events
- Hail in Colorado, June 23, 20050.75 in hail · 2 events
- Hail and Damaging Wind in Wyoming, June 23, 200556 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460866, 5460867, 5460868, 5460869, 5460870, 5460871, 5460872, 5460953, 5460954, 5460955, 5460956, 5460957, 5460958, 5460959, 5460960, 5460961, 5460962, 5460963, 5460964, 5460965, 5460966, 5460967, 5460968, 5460969, 5460970, 5460971, 5460972, 5460973, 5460974, 5461053, 5461055, 5461056, 5461057, 5461058, 5461059, 5461054, 5461060, 5461061, 5461062, 5461063, and more.